Weaning off of Alprazolen

Posted by bvgrammy @bvgrammy, Jan 21, 2019

My name is Sheila and I was wondering if anyone is weaning off of Alprazolem or has done so already? I have been on it for 40 years(yes, 40 years). I was taking 4 x .50 mg a day up until last fall. Then the dr said that it was not working any more and I should consider weaning off of it. So on November 1,2018 I started by cutting back by .25mg. So today I am on day 82 of weaning. Yay! I will be doing this until June 1st. I am wanting to have some friends that are doing the same thing so we can support each other through this journey. I want to know what side effects people are having. I have headaches, nervous, racey heart, more hungry. Hope somebody will respond. Thank you from Colorado

My Dr downsized me to .25 mg twice a day. It helps my nervousness

REPLY

Hi. I am going to try to wean down from 6 mg of Klonopin. I had been on 3 mg for about 15 years– then anxiety got worse and Doc raised to 6 mg. Now new doc wants to wean. I am terrified. I want to go REALLY slow. I'd like to do a substitution taper and use CBD oil– which I already am using and does make me feel less depressed and anxious. I am SCARED!!!!

REPLY

I am weaning off klonopin too. Was at 2.0 and down to .75 mg. But have not seen any improvements in symptoms. I still feel as terrible as I did in the beginning. Used for many, many years, mainly for sleep. What symptoms did others have that triggered your decision to wean off?
I had severe fatigue, weight loss, blurred vision, BP spikes and later nausea, especially after meals. Still having all these, even after reduction in dosage.
How about others out there?

REPLY

Anyone….what is your weaning schedule?

REPLY

@bvgrammy , how often do you reduce by .25 mg.?

REPLY
@clutch

I am weaning off klonopin too. Was at 2.0 and down to .75 mg. But have not seen any improvements in symptoms. I still feel as terrible as I did in the beginning. Used for many, many years, mainly for sleep. What symptoms did others have that triggered your decision to wean off?
I had severe fatigue, weight loss, blurred vision, BP spikes and later nausea, especially after meals. Still having all these, even after reduction in dosage.
How about others out there?

Jump to this post

Welcome to Mayo Clinic Connect, @clutch. Sounds frustrating to not see any symptom improvement. With fatigue, weight loss, blurred vision, BP spikes and nausea, you have been through a lot.

Probably the best discussion for you to talk with others who've come off of clonazepam (Klonopin) is https://connect.mayoclinic.org/discussion/klonopin-taper/. You might like reading all the previous posts there and posting your questions.

REPLY
@lisalucier

Welcome to Mayo Clinic Connect, @clutch. Sounds frustrating to not see any symptom improvement. With fatigue, weight loss, blurred vision, BP spikes and nausea, you have been through a lot.

Probably the best discussion for you to talk with others who've come off of clonazepam (Klonopin) is https://connect.mayoclinic.org/discussion/klonopin-taper/. You might like reading all the previous posts there and posting your questions.

Jump to this post

Thank you Lisa @lisalucier for the response. I did post on that thread as well. I am new here and would really like to hear from others out there to learn from some of the varied experiences.

Liked by Lisa Lucier

REPLY
@lisalucier

Welcome to Mayo Clinic Connect, @clutch. Sounds frustrating to not see any symptom improvement. With fatigue, weight loss, blurred vision, BP spikes and nausea, you have been through a lot.

Probably the best discussion for you to talk with others who've come off of clonazepam (Klonopin) is https://connect.mayoclinic.org/discussion/klonopin-taper/. You might like reading all the previous posts there and posting your questions.

Jump to this post

@lisalucier, where would be the best place to post a new thread regarding the Klonopin taper? Looks like you can only reply within that existing thread. Thanks.

REPLY
@clutch

@lisalucier, where would be the best place to post a new thread regarding the Klonopin taper? Looks like you can only reply within that existing thread. Thanks.

Jump to this post

This thread would be really good, @clutch, as a lot of members have participated there https://connect.mayoclinic.org/discussion/klonopin-taper/

REPLY
Please login or register to post a reply.